Alert archive / Wyoming / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 22, NWS Salt Lake City, UT

June 9, 2010Uinta County, Wyoming

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 9, 2010, 8:29 PM MDT for Uinta County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2010, 8:29 PM MDT (02:29 UTC)
Expired
Jun 9, 2010, 9:15 PM MDT
In force
46 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:08 PM MDT, 4 hours 21 minutes earlier.

Area forecast discussion, Jun 9, 4:08 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
408 PM MDT WED JUN 9 2010

.SYNOPSIS...A LARGE COOL PACIFIC TROUGH WILL CONTINUE MOVING
INLAND THIS EVENING...WITH WARM SOUTHERLY FLOW AHEAD OF IT. THE
TROUGH WILL GRADUALLY MOVE FARTHER INLAND AND CLOSE OFF OVER THE
GREAT BASIN THURSDAY THROUGH FRIDAY. THIS LOW WILL THEN REMAIN IN
PLACE THROUGH THE WEEKEND.

&&

.DISCUSSION...THE ONLY SHOWERS ACROSS THE CWA THIS AFTERNOON ARE
IN FAR NORTHERN UTAH...WITH MOST OF THE CONVECTIVE ACTIVITY
REMAINING SUPPRESSED BY THE EXTENSIVE CLOUD COVER ACROSS THE
NORTHERN HALF OF THE CWA. THESE CLOUDS...ALONG WITH A SLIGHT
NORTHERLY GRADIENT...HAVE KEPT TEMPERATURES ALONG THE WASATCH
FRONT SLIGHTLY COOLER THAN FORECAST...BUT STILL WARMER THAN THE
LAST COUPLE DAYS IN MOST LOCATIONS.

THE PRECIPITATION IS EXPECTED TO INCREASE IN BOTH AREA AND
INTENSITY OVERNIGHT AND INTO THURSDAY MORNING...AS GOOD JET
DYNAMICS ASSOCIATED WITH THE INCOMING TROUGH MOVE OVER THE AREA.
THIS SHOULD SET UP A BAND OF PRECIP...WITH THE MODELS CURRENTLY
PLACING THAT BAND FROM DELTA TO EVANSTON WY AND INTO CENTRAL
WYOMING...PEAKING ON THURSDAY MORNING AND PERHAPS LINGERING INTO
THE AFTERNOON HOURS. AFTER THAT JET STREAK MOVES OFF TO THE
NORTHEAST...THE AREA MAY SEE A BREAK IN THE PRECIP ON THURSDAY
EVENING AND FRIDAY MORNING AS THE TROUGH DIGS SOUTHWARD INTO
NEVADA. THIS BREAK WILL BE SHORT-LIVED...AS PRECIP FILLS BACK IN
LATE FRIDAY AND INTO SATURDAY AS THE TROUGH MIGRATES SLOWLY
EASTWARD. WITH SOMEWHAT INCREASED CONFIDENCE AND GOOD MODEL
AGREEMENT IN THIS PERIOD...HAVE INCREASED POPS A BIT ON EITHER
SIDE OF THE PERCEIVED BREAK ON THURSDAY/FRIDAY.

BEYOND SATURDAY...THE FORECAST BECOMES SIGNIFICANTLY MORE
UNCERTAIN...AS THE GFS AND ECMWF BEGIN TO DIVERGE. AS THE ECMWF
HAS BEEN MORE CONSISTENT RECENTLY AND HAS BETTER SUPPORT FROM THE
CANADIAN MODEL...HAVE LEANED MORE TOWARD THE EC IN THE EXTENDED.
THIS MEANS A SOMEWHAT COOLER AND WETTER FORECAST...WITH THE LOW
LINGERING OVER THE GREAT BASIN INTO EARLY MONDAY. AS THE FORECAST
WAS ALREADY TILTED TOWARD THE EC...NOT MANY CHANGES HAD TO BE MADE
IN THIS TIMEFRAME. EITHER WAY...BOTH THE GFS AND EC ADVERTISE SOME
WARMING FOR TUESDAY AND WEDNESDAY AFTER THE UNSEASONABLY COOL
AIRMASS LEAVES THE REGION.

&&

.HYDROLOGY...FLOODING CONTINUES ALONG THE WEBER RIVER NEAR
OAKLEY...WHILE LITTLE COTTONWOOD CREEK REMAINS JUST BELOW
BANKFULL. LITTLE COTTONWOOD IS FORECAST TO REMAIN BELOW FLOOD
STAGE THROUGH TODAY...BUT A WATCH IS STILL IN EFFECT FOR THE
CHANCE THAT RAINFALL COULD RAISE THE CREEK ONCE AGAIN. ALONG THE
WEBER RIVER...FLOODING IS EXPECTED TO CONTINUE THROUGH AT LEAST
THIS EVENING AS WARMER TEMPERATURES CONTINUE TO FEED SNOWMELT INTO
THE RIVER.

&&

.AVIATION...THE COMBINATION OF SHOWERS TO THE NORTH OF THE SLC
TERMINAL AND A NORTHERLY SURFACE PRESSURE GRADIENT WILL KEEP
NORTHERLY WINDS AT THE SLC TERMINAL THROUGH TONIGHT AND THURSDAY.
THERE IS ABOUT A 50 PERCENT CHANCE OF SHOWERS AFFECTING THE SLC
TERMINAL BETWEEN 12 AND 19Z THURSDAY WITH A 20 PERCENT CHANCE OF
CIGS TEMPORARILY LOWERING TO MVFR LEVELS.

&&

.FIRE WEATHER...GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES
WILL PERSIST ACROSS SOUTHERN UTAH THROUGH THURSDAY. A RED FLAG
WARNING REMAINS IN EFFECT ACROSS ZONES 439 AND 440 BELOW 6500 FEET
WHERE FUELS ARE CRITICAL. OTHERWISE A COLD FRONT WILL PUSH INTO
NORTHERN UTAH THURSDAY...THEN THROUGH THE REMAINDER OF THE STATE
THURSDAY NIGHT INTO EARLY FRIDAY. THE ASSOCIATED STORM SYSTEM IS
EXPECTED TO STALL ACROSS THE REGION THROUGH THE WEEKEND AND INTO
EARLY NEXT WEEK. THIS WILL BRING MUCH COOLER AND WETTER CONDITIONS
TO THE AREA.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 9 PM MDT THURSDAY BELOW 7000 FEET FOR
     UTZ439 AND 440.

     FLOOD WATCH THROUGH THURSDAY MORNING FOR UTZ003-008.

WY...NONE.
&&

PUBLIC...SCHOENING
FIRE WEATHER...SEAMAN
AVIATION...STRUTHWOLF
HYDROLOGY...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 9, 5:39 AM MDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
539 AM MDT WED JUN 9 2010

UTZ001>016-019>021-517-518-WYZ021-101230-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
539 AM MDT WED JUN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WATER LEVELS WILL REMAIN VERY HIGH TODAY IN STREAMS RISING FROM
HIGH ELEVATION HEADWATERS ACROSS THE NORTHERN OUTLOOK AREA. THESE
STREAMS ARE BEING FED BY A RAPIDLY MELTING HIGH ELEVATION
SNOWPACK AND WITH WARMER TEMPERATURES TODAY...WILL CONTINUE TO
RUN HIGH THROUGH TONIGHT. PLEASE REFER TO NATIONAL WEATHER SERVICE
FLOOD PRODUCTS FOR ADDITIONAL INFORMATION.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NORTH
THIS MORNING AND AGAIN LATE TODAY THROUGH TONIGHT. THERE IS A
SMALL CHANCE THAT STORMS COULD GENERATE ENOUGH RAINFALL IN ONE OF
THESE WATERSHEDS TO SIGNIFICANTLY INCREASE THE FLOOD THREAT.

IT WILL BE WARM AND BREEZY ACROSS THE MAJORITY OF THE OUTLOOK AREA
TODAY AHEAD OF AN UNSEASONABLY COOL PACIFIC STORM. THE WINDS PLUS LOW
HUMIDITIES ACROSS THE FAR SOUTH WILL CREATE HAZARDOUS FIRE WEATHER
CONDITIONS THERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WATER LEVELS IN STREAMS RISING FROM HIGH ELEVATION HEADWATERS
ACROSS THE NORTHERN OUTLOOK AREA ARE EXPECTED TO SLOWLY FALL
THROUGH THE END OF THE WEEK.

EVEN WITH RIVER LEVELS FALLING SOMEWHAT...THESE WATERWAYS WILL
CONTINUE TO RUN COLD AND FAST AND POSE AN EXTRA DANGER TO
CHILDREN AND PETS. EXERCISE CAUTION NEAR ANY FAST FLOWING
WATERWAYS.

THE PACIFIC SYSTEM WILL BRING COOLER AND WETTER CONDITIONS INTO
NORTHERN UTAH AND SOUTHWEST WYOMING STARTING THURSDAY WHILE IT
WILL REMAIN WARM AND WINDY ACROSS THE SOUTH AND EAST. HAZARDOUS
FIRE WEATHER CONDITIONS ARE ONCE AGAIN EXPECTED ACROSS THE FAR
SOUTH.

THE COOLER AND WETTER WEATHER WILL THEN SPREAD ACROSS THE ENTIRE
OUTLOOK AREA BY LATE FRIDAY AND PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 9, 7:31 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
731 PM MDT WED JUN 9 2010

UTZ006-007-009-100200-
WASATCH MOUNTAIN VALLEYS UT-WASATCH MOUNTAINS I-80 NORTH UT-WESTERN
UINTA MOUNTAINS UT-
731 PM MDT WED JUN 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN DAVIS...CENTRAL
MORGAN...NORTHWESTERN SUMMIT AND SOUTHEASTERN RICH COUNTIES UNTIL 800
PM MDT...

AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MORGAN...MOVING EAST AT 55 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
   CROYDON... DEVILS SLIDE... HENEFER... ECHO AND  COALVILLE...
   EMORY...
   CASTLE ROCK...
   WAHSATCH...

LAT...LON 4135 11108 4096 11106 4087 11176 4107 11184
TIME...MOT...LOC 0130Z 250DEG 56KT 4103 11159

LC
Special weather statement, Jun 9, 7:36 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
736 PM MDT WED JUN 9 2010

WYZ021-100145-
SOUTHWEST WYOMING WY-
736 PM MDT WED JUN 9 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UINTA COUNTY UNTIL
745 PM MDT...

AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTH OF FT BRIDGER...OR 10 MILES NORTH
OF LYMAN...MOVING EAST AT 55 MPH.

PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED
WITH THIS STORM.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4135 11040 4155 11057 4157 11036 4158 11006
      4144 11006
TIME...MOT...LOC 0137Z 253DEG 47KT 4148 11031

LC

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:31 PM MDTSpecial Weather StatementSLCMorgan29 min
Jun 9, 8:00 PM MDTSevere Thunderstorm WarningSLCRich, Summit30 min
Jun 9, 9:43 PM MDTRiver Flood WarningSLCSalt Lake23 hr
Jun 10, 1:48 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache15 min
Jun 10, 2:44 PM MDTSevere Thunderstorm WarningSLCTooele33 min
Jun 10, 3:12 PM MDTSevere Thunderstorm WarningSLCDavis, Salt Lake, Tooele33 min
Jun 10, 3:25 PM MDTSevere Thunderstorm WarningSLCUtah27 min
Jun 10, 3:49 PM MDTSevere Thunderstorm WarningSLCUtah, Wasatch26 min
Jun 10, 3:51 PM MDTSevere Thunderstorm WarningSLCDavis, Weber23 min
Jun 10, 4:13 PM MDTSevere Thunderstorm WarningSLCRich, Summit41 min
Jun 10, 4:18 PM MDTSpecial Weather StatementSLCDuchesne27 min
Jun 10, 5:06 PM MDTWind AdvisorySLC4 hr
Jun 9, 7:36 PM MDTSpecial Weather StatementSLCUinta9 min
Jun 9, 8:19 PM MDTSevere Thunderstorm WarningSLCUinta26 min
Jun 10, 3:18 PM MDTSevere Thunderstorm WarningSLCUinta27 min
Jun 10, 3:43 PM MDTSevere Thunderstorm WarningSLCUinta17 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.